Alert archive / Indiana / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm watch at Dec 13, 2007, 3:49 PM EST for 30 counties in Indiana. It took effect at Dec 14, 2007, 3:44 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2007, 3:49 PM EST (20:49 UTC)
- In effect from
- Dec 14, 2007, 3:44 AM EST
- Expired
- Dec 14, 2007, 3:03 PM EST
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
All 30 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 10 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 132049 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 349 PM EST THU DEC 13 2007 ...WINTER STORM POSSIBLE THIS WEEKEND... .A STORM SYSTEM WILL BRING A VARIETY OF WINTER WEATHER TO CENTRAL INDIANA SATURDAY AND SATURDAY NIGHT. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO DEVELOP SATURDAY. THE MIXTURE IS EXPECTED TO LAST INTO SATURDAY NIGHT AND EARLY SUNDAY. INZ031-038>042-047>049-054>057-062>065-070>072-140400- /O.NEW.KIND.WS.A.0002.071215T1200Z-071216T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 349 PM EST THU DEC 13 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP SATURDAY. AREAS NORTH OF INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MORE SNOWFALL WHERE AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE MORE SLEET AND FREEZING RAIN WITH LESS SNOWFALL. MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS STORM SYSTEM SO THIS FORECAST MAY CHANGE...STAY TUNED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS43 KIND 140254 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 954 PM EST THU DEC 13 2007 ...WINTER STORM POSSIBLE THIS WEEKEND... .A STORM SYSTEM WILL BRING A VARIETY OF WINTER WEATHER TO CENTRAL INDIANA SATURDAY AND SATURDAY NIGHT. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO DEVELOP SATURDAY. THE MIXTURE IS EXPECTED TO LAST INTO SATURDAY NIGHT AND EARLY SUNDAY. INZ031-038>042-047>049-054>057-062>065-070>072-141100- /O.CON.KIND.WS.A.0002.071215T1200Z-071216T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 954 PM EST THU DEC 13 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP SATURDAY. AREAS NORTH OF INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MORE SNOWFALL WHERE AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE MORE SLEET AND FREEZING RAIN WITH LESS SNOWFALL. MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS STORM SYSTEM SO THIS FORECAST MAY CHANGE...STAY TUNED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KIND 140844 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 AM EST FRI DEC 14 2007 ...WINTER STORM POSSIBLE THIS WEEKEND... .A STORM SYSTEM WILL BRING WINTER WEATHER TO CENTRAL INDIANA SATURDAY INTO SUNDAY. A MIXTURE OF SNOW AND SLEET IS EXPECTED TO DEVELOP SATURDAY. SNOW WILL CONTINUE INTO SUNDAY...ESPECIALLY DURING THE MORNING. INZ021-029-030-036-037-045-046-053-061-069-141645- /O.EXB.KIND.WS.A.0002.071215T1200Z-071216T1700Z/ CARROLL-TIPPECANOE-CLINTON-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-OWEN- GREENE-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...CRAWFORDSVILLE 344 AM EST FRI DEC 14 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A MIXTURE OF SNOW AND SLEET WILL DEVELOP SATURDAY. AREAS NORTH OF INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MAINLY SNOWFALL WHERE AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE MORE OF A MIX OF SLEET AND SNOW. IN ADDITION...WINDS WILL INCREASE ON SATURDAY NIGHT AND SUNDAY WITH GUSTS OVER 30 MPH POSSIBLE. THIS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS STORM SYSTEM SO THIS FORECAST MAY CHANGE...STAY TUNED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ031-038>042-047>049-054>057-062>065-070>072-141645- /O.EXT.KIND.WS.A.0002.071215T1200Z-071216T1700Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK- HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE... INDIANAPOLIS...SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 344 AM EST FRI DEC 14 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A MIXTURE OF SNOW AND SLEET WILL DEVELOP SATURDAY. AREAS NORTH OF INTERSTATE 70 IN THE WATCH AREA SHOULD SEE MORE SNOWFALL WHERE AMOUNTS MAY APPROACH 6 INCHES BY SUNDAY MORNING...ESPECIALLY NORTHEAST OF INDIANAPOLIS. AREAS SOUTH OF INTERSTATE 70 SHOULD SEE MORE OF A MIX OF SLEET AND SNOW. IN ADDITION...WINDS WILL INCREASE ON SATURDAY NIGHT AND SUNDAY WITH GUSTS OVER 30 MPH POSSIBLE. THIS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. MUCH UNCERTAINTY EXISTS REGARDING THE TRACK OF THIS STORM SYSTEM SO THIS FORECAST MAY CHANGE...STAY TUNED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KIND 142003 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 PM EST FRI DEC 14 2007 ...WINTER STORM POSSIBLE THIS WEEKEND... .A STRONG WINTER STORM SYSTEM WILL MOVE THROUGH INDIANA ON SATURDAY AND SUNDAY. SNOW WILL BEGIN ON SATURDAY AND END BY SUNDAY AFTERNOON. INZ021-029>031-036>042-150415- /O.UPG.KIND.WS.A.0002.071215T1200Z-071216T1700Z/ /O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 303 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN TO FALL ON SATURDAY MORNING. BY SATURDAY NIGHT...HEAVY SNOW IS EXPECTED TO BEGIN. STORM TOTAL SNOW ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO BE 6 TO 10 INCHES OF SNOW. WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS. CHECK BACK FOR FURTHER UPDATES. $$ INZ045>049-053>057-150415- /O.UPG.KIND.WS.A.0002.071215T1200Z-071216T1700Z/ /O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/ PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH- INCLUDING THE CITIES OF...INDIANAPOLIS...SHELBYVILLE 303 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY AFTERNOON...SNOW WILL MIX WITH FREEZING RAIN AND SLEET UNTIL SATURDAY NIGHT. LATE SATURDAY NIGHT THE PRECIPITATION WILL AGAIN CHANGE OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING. ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY SUNDAY MORNING. WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS. CHECK BACK FOR FURTHER UPDATES. $$ INZ061>065-069>072-150415- /O.UPG.KIND.WS.A.0002.071215T1200Z-071216T1700Z/ /O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 303 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY AFTERNOON...SNOW WILL MIX WITH RAIN AND SLEET UNTIL SATURDAY NIGHT. LATE SATURDAY NIGHT...THE PRECIPITATION WILL AGAIN CHANGE OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING. ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY SUNDAY MORNING. WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS. CHECK BACK FOR FURTHER UPDATES. $$ INZ028-035-150415- /O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/ WARREN-FOUNTAIN- 303 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN TO FALL ON SATURDAY MORNING. BY SATURDAY NIGHT...HEAVY SNOW IS EXPECTED TO BEGIN. STORM TOTAL SNOW ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO BE 6 TO 10 INCHES OF SNOW. WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ043-044-051-052-150415- /O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/ VERMILLION-PARKE-VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 303 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY AFTERNOON...SNOW WILL MIX WITH FREEZING RAIN AND SLEET UNTIL SATURDAY NIGHT. LATE SATURDAY NIGHT THE PRECIPITATION WILL AGAIN CHANGE OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING. ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY SUNDAY MORNING. WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS. CHECK BACK FOR FURTHER UPDATES. $$ INZ060-067-068-150415- /O.NEW.KIND.WS.W.0002.071215T1200Z-071216T1800Z/ SULLIVAN-KNOX-DAVIESS- INCLUDING THE CITY OF...VINCENNES 303 PM EST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST SUNDAY. SNOW WILL BEGIN ON SATURDAY MORNING. BY SATURDAY AFTERNOON...SNOW WILL MIX WITH RAIN AND SLEET UNTIL SATURDAY NIGHT. LATE SATURDAY NIGHT...THE PRECIPITATION WILL AGAIN CHANGE OVER TO ALL SNOW AND CONTINUE INTO SUNDAY MORNING. ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH IS POSSIBLE ON SATURDAY AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY SUNDAY MORNING. WIND WILL ALSO BE A CONCERN. BY SATURDAY AFTERNOON WIND WILL GUST FROM THE NORTHEAST UP TO 30 MPH. ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO SNOWFALL AMOUNTS. CHECK BACK FOR FURTHER UPDATES. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Dec 13, 3:23 PM EST, 26 minutes earlier.
Area forecast discussion, Dec 13, 3:23 PM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EST THU DEC 13 2007 .DISCUSSION...FCST FOCUS ON APPROACHING STORM WITH EMPHASIS ON PRECIP AMOUNT AND TYPE. WILL LEAN TOWARD THE GFS AND ECMWF FOR THIS FCST GIVEN CONSISTENCY AND SINCE ETA APPEARED TOO WEAK WITH UPPER FEATURES THE PAST FEW RUNS AND IS ONLY NOW COMING INTO LINE WITH INTENSITY. WATER VAPOR SHOWS SFC LOW ACROSS LAKE SUPERIOR MOVING EAST WITH A COLD FRONT EXTENDING SW THROUGH IOWA. UPPER WAVES ACROSS ID AND SOUTHERN CA AND AZ WILL COMBINE TO FORM OUR APPROACHING STORM SYSTEM. TONIGHT...FEEL THAT SKIES WILL REMAIN CLOUDY GIVEN LOW LEVEL FLOW AND SAT TRENDS. GUIDANCE LOWS LOOK REASONABLE AND WILL FOLLOW. FRI...SOME SUN MAY MIX WITH CLOUDS AS MODIFIED POLAR AIRMASS AND HIGH BUILD INTO THE REGION. GUIDANCE HIGHS AGREE WITH GOING FCST AND WILL FOLLOW. FRI NIGHT THROUGH SAT NIGHT...AS MENTIONED PREFER GFS/ECMWF GIVEN CONSISTENCY WITH HANDLING OF UPPER SYSTEM. THIS SUGGESTS THAT THE UPPER TROUGH WILL TRACK ACROSS THE REGION SAT. FIRST BOUT OF FORCING SHOULD BE IN THE FORM OF WAA/ISENTROPIC LIFT AND FRONTOGENIC FORCING. EXPECT ONSET OF PRECIP TO OCCUR IN THE 06Z TO 12Z SAT TIME FRAME WITH MAINLY SNOW THE PRECIP TYPE. PREFER PARTIAL THICKNESSES OVER SOUNDINGS FOR THE PRECIP TYPE BASED UPON THE POOR PERFORMANCE OF THE MODEL SOUNDINGS WITH THIS PAST WEEKS SYSTEM. GFS 850MB LOW TRACK WILL BE NEAR THE OH RIVER SAT. THICKNESSES SUGGEST A MIXTURE OF SNOW/SLEET ACROSS THE SOUTHEAST HALF WITH A BAND OF FREEZING RAIN POSSIBLE SAT AT LEAST THROUGH MIDDAY. HPC INDICATING THE POTENTIAL FOR UP TO ONE QUARTER INCH OF ICE...ACROSS THE EASTERN THIRD SAT. STRONG UPWARD MOTION MAY OCCUR EARLY SAT WITH SHALLOW ISENTROPIC LIFT EXPECTED THEREAFTER BELOW 700MB SAT AFTERNOON INTO SAT EVENING AS A DRY SLOT MOVES ACROSS THE AREA. THIS MAY LIMIT PRECIP AMOUNTS AND/OR SNOWFALL AMOUNTS. MUCH UNCERTAINTY EXISTS WITH REGARD TO THIS DRY SLOT. GFS STILL SHOWS A TROWEL/DEFORMATION ZONE ATTEMPTING TO ORGANIZE SAT NIGHT ACROSS THE NE THIRD OF THE CWA WITH THE POTENTIAL FOR ADDITIONAL SNOWFALL. SCENARIO AT THIS POINT IS ONE BATCH OF PRECIP EARLY SAT MORNING WITH A LULL IN PRECIP COVERAGE/INTENSITY AS THE DRY SLOT WORKS ACROSS THE AREA SAT MIDDAY. SOME INCREASE IN COVERAGE AND INTENSITY IS POSSIBLE SAT NIGHT BUT THIS IS DEPENDANT ON TRACK AND HOW FAST THE STORM SYSTEM INTENSIFIES SAT NIGHT. BASED ON THE POTENTIAL FOR BOTH SNOW AND OR MIXED PRECIP HAVE DECIDED TO ISSUE A WATCH ACROSS THE EASTERN HALF FOR SAT/SAT NIGHT. AGAIN...IT IS POSSIBLE THAT THE HEAVIER PRECIP RE DEVELOPS EAST/NE OF OUR CWA SAT NIGHT WHICH COULD KEEP PRECIP AMOUNTS LIGHTER...BOTH THIS AND THE DEVELOPMENT OF THE DRY SLOT SAT WILL DETERMINE TOTAL AMOUNTS AND TYPE. && .AVIATION...DISCUSSION FOR 18Z TAFS MAIN ISSUE WITH THIS TAF SET IS TIMING THE IMPROVEMENT CIGS/VIS. AT 16Z SOLID OVERCAST CLOUDS STRETCHED BACK INTO NORTH CENTRAL MISSOURI BUT WAS MOVING EAST. THERE WILL BE AN IMPROVEMENT FROM IFR TO MVFR BUT FORECAST SOUNDINGS SHOW A PERSISTENT INVERSION WITH PLENTY OF LOW LEVEL MOISTURE AVAILABLE. WILL KEEP SKIES OVC THROUGH THE ENTIRE TAF PD. GUSTY WINDS DUE TO TIGHT SURFACE PRESSURE GRADIENT WILL SUBSIDE AFTER 00Z TONIGHT. .IND WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH 12Z SAT THROUGH 12Z SUN FOR EASTERN HALF OF THE CWA. && AVIATION...SP PUBLIC...CO
Hazardous weather outlook, Dec 13, 5:47 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 AM EST THU DEC 13 2007 INZ021-030-031-036>041-045>049-052>057-061>065-068>072-141100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 547 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM LATE FRIDAY NIGHT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-141100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 547 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM LATE FRIDAY NIGHT INTO SATURDAY NIGHT. IN ADDITION...LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-141100- RANDOLPH- 547 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSISSINEWA RIVER TODAY. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE FROM LATE FRIDAY NIGHT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 10:19 PM EST | River Flood Warning | IND | Knox | 13 hr |
| Dec 12, 10:19 PM EST | River Flood Warning | IND | Knox | 13 hr |
| Dec 13, 11:50 AM EST | River Flood Advisory | IND | Knox | 24 hr |
| Dec 13, 11:50 AM EST | River Flood Advisory | IND | Knox | 24 hr |
| Dec 13, 11:50 AM EST | River Flood Advisory | IND | Gibson, Knox, Posey | 49 hr |
Nearby
Winter Storm Watches in Indiana, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.